Is it OK to stop taking Champix on day 10? - No Smoking Day

No Smoking Day
3,566 members31,989 posts

Is it OK to stop taking Champix on day 10?

I started on 1 mg dose as my doctor advise so on my 1st day I smoke 3 cigg. then on 2nd day i smoked 1 cigg. only and never smoked after that, lately I feel like i don't need to take the pills because of the side effects of Champix like nausea.

so Is it OK to stop taking Champix on day 10? or should i finish my course

13 Replies
oldestnewest

No, do not stop taking Champix please....brifai...

Champix is not a nicotine replacement but mimics nicotine and your brain and receptors accepted it as that if you are smoking....Especially if you wasn't a hard smoker like 30 a day plus.

Continue at least for another month...

Sorry for the nausea but as long as you do not have suicidal thoughts carry on please..

Take your Champix with breakfast or with something to eat....

2 likes
Reply

thank you for your advice, but what will happen when i stop taking it? i feel im sick when im on champix,

Reply

You will want to smoke...because you are addicted to nicotine and your brain and body needs a couple of weeks to get used to the fact that you are not smoking ...

It really is bad I know, I stopped 3 years and 8 months ago with the aid of Champix and I completed the whole prescription of 12 weeks....Nasty but I really wanted to stop after 60 per day for 38 years....

You can do it...!

1 like
Reply

Welcome brifai - congratulations on 8 days(?) smoke free now, well done!

Like Hercu mentioned, it is very important to complete the full dose of the champix as if you don't you are very likely to start smoking again as your brain is not near to being rewired to not smoking yet.

As long as your mind is ok, continue taking them, below is a pinned post to help with the nausea worth a read if not already done so:

healthunlocked.com/nosmokin...

1 like
Reply

Thank you very much, I will take my full dose as you and Hercu recommended

2 likes
Reply

Did you try the tip for the nausea brifai, if so, any improvement?

1 like
Reply

I've tried everything, but most of the time I ended up vomiting.

Reply

Oh usually that tip helps with it. Wishing you strength to fight through the nausea and as others have advised, plod along and stick with it, keep us posted :)

1 like
Reply

I took the full course of champix - and actually extended it. Now approaching 5 months quit. While taking it, there was not one day I did not feel nauseous - and I tried different suggestions for when and how to take it to avoid nausea. However, every day, the fact that I had not smoked kept me taking them. Nothing else had ever got me this far. Generally the nausea, though rather unpleasant, did not last all that long into the day.

I did eventually change to only one a day (in the morning) as the vivid dreams at night became too much. I found just the one worked just as well - at least after a month or so.

So, unless you have great willpower or didn’t have a serious habit, my advice is to stick with it. The side effects seem to vary a bit from person to person, but for me the nausea was a constant. However it was far better than the feeling of failure on previous quit attempts.

2 likes
Reply

thanks a lot, so much helpful

Reply

I quit Champix after one and a half months due to the side effect of insomnia. I stayed quit afterwards since nicotine had long since left my system. How we react to drugs is extremely personal and unique. No two people are the same. Side effects are not a joke and should be discussed with your doctor or a pharmacist.

No matter what you decide, stay quit!!

There’s people smoking at a resort we’re staying at in Costa Rica. Doesn’t bother me - don’t want one. But today we move on to our next destination where it will just be the 3 of us. Goodbye Tortuguerro and hello Dominical.

2 likes
Reply

Thank you very much, very helpful

1 like
Reply

Over 1 month smoke free now brifai - how are you getting on?

Reply

You may also like...